Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Albuquerque, NM

May 23, 2014Lincoln County, Socorro County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2014, 2:08 PM MDT for Lincoln County, Socorro County, Torrance County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2014, 2:08 PM MDT (20:08 UTC)
Expired
May 23, 2014, 3:15 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Lincoln County, NM, Socorro County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 124 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS55 KABQ 232008
SVRABQ
NMC027-053-057-232115-
/O.NEW.KABQ.SV.W.0010.140523T2008Z-140523T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
208 PM MDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO
  EAST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
  SOUTH CENTRAL TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRAN QUIVIRA...OR ABOUT 27 MILES WEST OF CORONA...AND MOVING
  NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAUNCH...
  CEDARVALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3450 10598 3435 10561 3417 10584 3407 10604
      3419 10630
TIME...MOT...LOC 2008Z 225DEG 45KT 3420 10605

$$
1 follow-up statement
633 
WWUS55 KABQ 232038
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT FRI MAY 23 2014

NMC027-053-057-232115-
/O.CON.KABQ.SV.W.0010.000000T0000Z-140523T2115Z/
SOCORRO NM-TORRANCE NM-LINCOLN NM-
238 PM MDT FRI MAY 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHWESTERN LINCOLN...SOUTH CENTRAL TORRANCE AND EAST CENTRAL
SOCORRO COUNTIES...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES EAST OF GRAN QUIVIRA...OR ABOUT 19 MILES WEST OF
CORONA...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDARVALE...

LAT...LON 3413 10593 3424 10612 3434 10615 3450 10598
      3435 10561 3433 10564 3417 10584 3414 10591
TIME...MOT...LOC 2039Z 235DEG 30KT 3426 10591

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:33 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 23, 11:33 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 AM MDT FRI MAY 23 2014

.AVIATION...
18Z TAF CYCLE
MVFR CLOUD DECKS HAVE BEEN SLOW TO ERODE ACROSS THE SOUTHEAST
PLAINS...NOTABLY AT KROW AND KTCC...BUT CLOUDS SHOULD BREAK EARLY THIS
AFTERNOON. ONGOING SHOWERS AND THUNDERSTORMS ACROSS WESTERN NM IS
THE START TO A HIGHLY CONVECTIVE WX PERIOD ACROSS THE
AREA. MODELS STILL AT ODDS OVER TIMING AND LOCATION OF
CONVECTION...SO STILL LOW CONFIDENCE. STORM DEVELOPMENT THIS
AFTERNOON APPEARS BEST WEST AND OVER THE CENTRAL MOUNTAINS...BEFORE
SHIFTING MORE STRATIFORM SHOWERS ALONG AND EAST OF THE CENTRAL
MOUNTAINS THROUGH SATURDAY MORNING. HIGHEST CONFIDENCE IN -TSRA
THIS AFTERNOON AT KFMN...KGUP...KSAF...AND KLVS BUT THERE IS
POTENTIAL AT MOST OTHER SITES. BRIEF PERIODS OF MVFR CONDITIONS
POSSIBLE WITH ANY STORM THAT IMPACTS A TERMINAL SITE. OVERNIGHT
PRECIPITATION MAY PRODUCE A FEW LIGHTNING STRIKES...BUT CONFIDENCE
TOO LOW FOR ANY MENTION OF VCTS AT THIS TIME. WILL CONTINUE
MONITORING RADAR TRENDS AND AMEND AS NECESSARY.

24

&&

.PREV DISCUSSION...330 AM MDT FRI MAY 23 2014...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF THE PLAINS TODAY
AND SATURDAY...

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA THIS
MORNING WILL DRIFT SLOWLY EAST NORTHEASTWARD OVER NORTHERN NEW
MEXICO OVER THE HOLIDAY WEEKEND...THEN EXIT EASTWARD INTO
OKLAHOMA TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
WILL CONTINUE TODAY THROUGH SUNDAY...WITH THE EXCEPTION OF
SPOTTIER ACTIVITY OVER THE SOUTHWEST MOUNTAINS AND LOWER RIO
GRANDE VALLEY. MUCH OF THE NORTHERN MOUNTAINS AND EASTERN PLAINS
HAVE THE POTENTIAL TO RECEIVE OVER AN INCH OF ADDITIONAL
PRECIPITATION BY LATE SUNDAY...WITH LIGHTER AMOUNTS FARTHER
WEST AND AS MUCH AS 2 INCHES NEAR THE TEXAS BORDER. SOME
THUNDERSTORMS MAY TURN SEVERE ACROSS PARTS OF THE PLAINS AGAIN
DURING THE AFTERNOON AND EVENING TODAY AND SATURDAY WITH LARGE
HAIL AND DAMAGING WIND.

&&

.DISCUSSION...
MODELS GENERALLY AGREE ON THE HEAVIER PRECIPITATION AREAS THROUGH
THIS WEEKEND...AND THESE ARE REFLECTED IN THE FORECAST GRIDS WITH
CATEGORICAL POPS. AREAS ALONG AND EAST OF THE NORTHERN AND CENTRAL
MOUNTAINS SHOULD EXPERIENCE A VERY WETTING PERIOD TONIGHT THROUGH
SATURDAY AS SOUTH SOUTHEASTERLY LOW LEVEL FLOW PUMPS MOISTURE
NORTHWARD UNDER FAVORABLE DYNAMICS ALOFT. THIS PERIOD SHOULD ALSO
PROVIDE THE BEST CHANCE FOR ACCUMULATING PRECIPITATION IN THE
ALBUQUERQUE AND SANTA FE AREAS...AND THE CONTINENTAL DIVIDE
REGION OF NW NM DUE TO THE DYNAMICS. HOWEVER...WEST OF THE CENTRAL
MOUNTAIN CHAIN THE MOISTURE WONT BE QUITE AS ROBUST AS AREAS
FARTHER EAST. THERE IS SOME UNCERTAINTY ABOUT HOW FAR NORTH A DRY
SLOT SWEEPING AROUND THE SOUTH SIDE OF THE UPPER LOW WILL MAKE IT
INTO NM. THE GFS AND CANADIAN MODELS ARE MORE PROGRESSIVE WITH THE
FEATURE...WHILE THE NAM AND ECMWF KEEP IT MAINLY OVER SOUTHERN
NM. OVERNIGHT SATELLITE AND RADAR IMAGERY SEEM TO INDICATE THE GFS
AND CANADIAN SOLUTION IS A BIT OVER DONE. GIVEN THE AMOUNT OF MOISTURE
ADVECTION IN THE LOW LEVELS...THIS DRY SLOT MAY SERVE TO
DESTABILIZE THE ATMOSPHERE IN OUR CWA MORE THAN ANYTHING ELSE...SO
WE SIDED MORE WITH THE ECMWF AND NAM.

MUCH DRIER WEATHER WILL OVERSPREAD THE FORECAST AREA TUESDAY
THROUGH MID WEEK AS THE UPPER LOW SHIFTS EASTWARD INTO OKLAHOMA
AND A WEAK RIDGE OF HIGH PRESSURE CROSSES. HOWEVER...MOISTURE
RECYCLING UNDER THE RIDGE SHOULD ENABLE DAILY ROUNDS OF ISOLATED
THUNDERSTORMS IN THE MOUNTAINS. SOME CELLS MAY SHIFT EAST OR
SOUTHEASTWARD OFF THE NORTHERN MOUNTAINS AND ACROSS THE NORTHEAST
AND E CENTRAL PLAINS DURING THE EVENINGS. AFTER BELOW NORMAL
TEMPERATURES THIS WEEKEND...READINGS WILL REBOUND MONDAY AND
TUESDAY...BEFORE FINALLY REACHING ABOVE NORMAL IN MOST LOCATIONS
WEDNESDAY.

THE GFS AND ECMWF ARE IN GOOD AGREEMENT ON ANOTHER UPPER LEVEL
LOW PRESSURE SYSTEM APPROACHING THE AREA FROM NORTHWEST DURING THE
LATTER HALF OF THE WEEK...DRAWING LOW LEVEL MOISTURE INTO NM
AGAIN. ANOTHER PERIOD OF WIDESPREAD WETTING RAIN WILL BE POSSIBLE
STARTING THURSDAY.

44

&&

.FIRE WEATHER...
A SIGNIFICANT FIRE SLOWING PATTERN IS UNDERWAY OVER A LARGE PORTION
OF THE REGION...PARTICULARLY EASTERN NM. VERY IMPRESSIVE RAINFALL
AMOUNTS WERE REPORTED IN THE EAST THURSDAY WITH WIDESPREAD SHOWERS
AND STORMS. STORMS ARE CONTINUING THIS MORNING WITH MORE HEAVY RAIN
OVER THE EAST CENTRAL PLAINS. A FEW SHOWERS/STORMS ARE ALSO SLIDING
NORTH OVER THE RIO GRANDE VALLEY HOWEVER WETTING RAIN AMOUNTS ARE
LIMITED. ANY SPOT FIRE ACTIVITY WOULD BE THE RESULT OF A FEW DRY
STRIKES ALONG AND WEST OF THE RIO GRANDE VALLEY. HUMIDITY RECOVERIES
HOWEVER HAVE REBOUNDED VERY NICELY EVEN OUT WEST. TODAY WILL FEATURE
MORE MOISTENING FARTHER WEST WITH POTENTIAL FOR WIDESPREAD WETTING
RAINS OVER THE NW PLATEAU. THIS ACTIVITY IS SHOWN BY THE LATEST NAM
MODEL GUIDANCE TO DEVELOP INTO THE RIO GRANDE VALLEY THIS EVENING
WITH THE BEST SHOT FOR WETTING RAINS IN A LONG TIME.

THE VERY SLOW MOVING UPPER LEVEL STORM SYSTEM PARTIALLY RESPONSIBLE
FOR DRAGGING ABUNDANT MOISTURE IN THE REGION WILL MOVE INTO WESTERN
NM SATURDAY THEN CROSS THE STATE SUNDAY. ANOTHER ROUND OF WIDESPREAD
RAIN IS ON TAP FOR THE EAST WITH SCATTERED ACTIVITY FOR CENTRAL AND
WESTERN AREAS SATURDAY. ONE CHALLENGE HAS BEEN PLACEMENT OF A DRY
SLOT ADVERTISED BY MODELS TO MOVE NORTH INTO CENTRAL NM ASSOCIATED
WITH THE UPPER LOW. THIS HAS YET TO TRANSPIRE AND EACH MODEL RUN
COMES IN WETTER...SO HAVE TAPERED UP DEWPOINTS ON THE WETTER SIDE
THROUGH AT LEAST MONDAY. THIS EXTENDS THE VERY GOOD TO EXCELLENT
RECOVERIES THROUGH AT LEAST TUESDAY MORNING AND HAMMERS ANY FIRE
WEATHER GROWING PATTERN POTENTIAL FOR QUITE SOME TIME.

BEYOND TUESDAY...MODELS ARE STILL DEVELOPING A RIDGE ALOFT WITH
TRAPPED BOUNDARY LAYER MOISTURE OVER THE STATE. THIS BEGINS THE
MOISTURE RECYCLING PROCESSES IN AND AROUND THE HIGH TERRAIN EACH
DAY THROUGH THE FORESEEABLE FUTURE. TEMPS WILL WARM CONSIDERABLY
AND MIN RH VALUES TREND DOWN BUT IT IS QUITE A CHANGE FROM LATE.
THE GFS SOLUTION IS VERY ROBUST WITH DEVELOPING YET ANOTHER BIG
MOISTURE SURGE OVER THE STATE BY THE END OF NEXT WEEK.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 23, 5:38 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT FRI MAY 23 2014

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK
FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN
LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY
AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE
CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY
RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED
FLASH FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE
AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING
WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME
THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR
FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR
MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT
BY SUNDAY EVENING.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS
AND PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND
EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND
THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE
THUNDERSTORMS.

44

In the hours before

Local storm report, May 23, 9:38 AM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
938 AM MDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             2 E SANTA ROSA          34.94N 104.64W
05/22/2014  M1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

1158 AM     HAIL             6 NE WATROUS            35.85N 104.91W
05/22/2014  E1.00 INCH       MORA               NM   AMATEUR RADIO

            HAIL UP TO THE SIZE OF QUARTERS WITH ACCUMULATIONS OF
            AT LEAST 6 INCHES DEEP ON INTERSTATE 25 RESULTED IN AT
            LEAST 4 TRAFFIC ACCIDENTS.

1250 PM     HAIL             7 N NEWKIRK             35.17N 104.26W
05/22/2014  E1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

1254 PM     HAIL             7 N NEWKIRK             35.17N 104.26W
05/22/2014  E1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

0130 PM     HAIL             2 N MONTOYA             35.13N 104.06W
05/22/2014  M0.88 INCH       QUAY               NM   TRAINED SPOTTER

0156 PM     TSTM WND GST     3 W LOGAN               35.37N 103.46W
05/22/2014  M64 MPH          QUAY               NM   APRSWXNET/CWOP

0156 PM     TSTM WND GST     3 W LOGAN               35.37N 103.46W
05/22/2014  E64 MPH          QUAY               NM   AMATEUR RADIO

0245 PM     HAIL             SAN JON                 35.11N 103.33W
05/22/2014  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

0330 PM     TSTM WND GST     11 S AMISTAD            35.76N 103.12W
05/22/2014  E65 MPH          UNION              NM   TRAINED SPOTTER

0335 PM     TSTM WND GST     2 ENE CLAYTON           36.46N 103.14W
05/22/2014  M63 MPH          UNION              NM   ASOS

            KCAO ASOS.

0407 PM     HAIL             SAN JON                 35.11N 103.33W
05/22/2014  E0.88 INCH       QUAY               NM   TRAINED SPOTTER

0410 PM     NON-TSTM WND GST 8 ENE MIDWAY            33.34N 104.33W
05/22/2014  E58 MPH          CHAVES             NM   TRAINED SPOTTER

            ESTIMATED 60 MPH GUST.

0415 PM     HAIL             1 NE SAN JON            35.12N 103.32W
05/22/2014  E0.88 INCH       QUAY               NM   TRAINED SPOTTER

0415 PM     HAIL             1 ESE SAN JON           35.11N 103.31W
05/22/2014  E0.88 INCH       QUAY               NM   TRAINED SPOTTER

0415 PM     TSTM WND DMG     1 E ROSWELL             33.37N 104.51W
05/22/2014                   CHAVES             NM   TWITTER FEED

            3 FOOT DIAMETER TREE SNAPPED AT BASE DAMAGING CAR. NO
            INJURIES.

&&

EVENT NUMBER ABQ1400940 ABQ1400942 ABQ1400947 ABQ1400941 ABQ1400948
ABQ1400943 ABQ1400949 ABQ1400950 ABQ1400944 ABQ1400945 ABQ1400951
ABQ1400946 ABQ1400952 ABQ1400953 ABQ1400954

JF
Special weather statement, May 23, 1:15 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT FRI MAY 23 2014

NMZ521-522-231945-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
115 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN VALENCIA AND
WESTERN TORRANCE COUNTIES THROUGH 145 PM MDT...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MANZANO...OR ABOUT 19 MILES SOUTHWEST OF
ESTANCIA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MANZANO...TORREON...TAJIQUE...
NEW CANYON CAMPGROUND...CAPILLA PEAK CAMPGROUND...TAJIQUE CAMPGROUND
AND FOURTH OF JULY CAMPGROUND.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3486 10639 3476 10612 3451 10628 3459 10648
TIME...MOT...LOC 1916Z 205DEG 11KT 3464 10634
Special weather statement, May 23, 1:20 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
120 PM MDT FRI MAY 23 2014

NMZ506>508-231945-
SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
120 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CATRON...
SOUTHERN CIBOLA AND NORTHWESTERN SOCORRO COUNTIES THROUGH 145 PM
MDT...

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTH OF ACOMA PUEBLO...OR ABOUT 30
MILES NORTHEAST OF DATIL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN SOCORRO AND SOUTHEASTERN CIBOLA COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3474 10792 3484 10786 3487 10754 3463 10725
      3441 10738 3434 10762 3454 10775
TIME...MOT...LOC 1921Z 224DEG 24KT 3455 10759
Special weather statement, May 23, 1:44 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 PM MDT FRI MAY 23 2014

NMZ522-232015-
ESTANCIA VALLEY-
144 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TORRANCE COUNTY THROUGH
215 PM MDT...

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ESTANCIA...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MCINTOSH.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3493 10585 3491 10582 3466 10596 3472 10617
      3498 10610
TIME...MOT...LOC 1944Z 199DEG 15KT 3477 10603
Special weather statement, May 23, 1:49 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT FRI MAY 23 2014

NMZ524-232015-
SOUTH CENTRAL HIGHLANDS-
149 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TORRANCE AND EASTERN
SOCORRO COUNTIES THROUGH 215 PM MDT...

AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF BINGHAM...OR ABOUT 36 MILES
NORTHWEST OF CARRIZOZO...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...GRAN QUIVIRA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3411 10645 3433 10637 3438 10622 3428 10597
      3408 10608 3395 10619 3403 10639
TIME...MOT...LOC 1949Z 205DEG 20KT 3408 10624
Special weather statement, May 23, 1:54 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
154 PM MDT FRI MAY 23 2014

NMZ506-507-232030-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
154 PM MDT FRI MAY 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND
NORTHWESTERN VALENCIA COUNTIES THROUGH 230 PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF ACOMA PUEBLO...OR ABOUT 23
MILES SOUTH OF LAGUNA PUEBLO...MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...LAGUNA PUEBLO...MESITA...NEW
LAGUNA...CUBERO...SEAMA AND PARAJE.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 104 AND 125...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3511 10752 3495 10710 3459 10732 3471 10762
TIME...MOT...LOC 1954Z 198DEG 35KT 3475 10741

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:48 PM MDTAreal Flood AdvisoryABQRoosevelt117 min
May 23, 1:15 PM MDTSpecial Weather StatementABQTorrance30 min
May 23, 1:20 PM MDTSpecial Weather StatementABQCibola25 min
May 23, 1:30 PM MDTAreal Flood AdvisoryABQTorrance2 hr
May 23, 1:44 PM MDTSpecial Weather StatementABQTorrance31 min
May 23, 1:49 PM MDTSpecial Weather StatementABQTorrance26 min
May 23, 1:54 PM MDTSpecial Weather StatementABQValencia36 min
May 23, 1:59 PM MDTAreal Flood AdvisoryABQTorrance2 hr
May 23, 2:03 PM MDTAreal Flood AdvisoryABQSocorro117 min
May 23, 2:22 PM MDTSpecial Weather StatementABQTorrance23 min
May 23, 2:35 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe, Torrance55 min
May 23, 2:49 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance116 min
May 23, 3:00 PM MDTSpecial Weather StatementABQBernalillo30 min
May 23, 3:09 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval, Valencia51 min
May 23, 3:18 PM MDTSevere Thunderstorm WarningABQTorrance42 min
May 23, 3:27 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe, Torrance2 hr
May 23, 3:32 PM MDTSpecial Weather StatementABQLincoln28 min
May 23, 3:36 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe39 min
May 23, 3:55 PM MDTAreal Flood AdvisoryABQTorrance2 hr
May 23, 4:01 PM MDTSevere Thunderstorm WarningABQTorrance59 min
May 23, 4:02 PM MDTSevere Thunderstorm WarningABQColfax58 min
May 23, 4:05 PM MDTSpecial Weather StatementABQSandoval25 min
May 23, 4:10 PM MDTSpecial Weather StatementABQSanta Fe35 min
May 23, 4:19 PM MDTSpecial Weather StatementABQTorrance26 min
May 23, 4:30 PM MDTSpecial Weather StatementABQBernalillo30 min
May 23, 4:40 PM MDTSpecial Weather StatementABQTorrance35 min
May 23, 4:41 PM MDTAreal Flood AdvisoryABQColfax2 hr
May 23, 4:57 PM MDTAreal Flood AdvisoryABQTorrance2 hr
May 23, 4:57 PM MDTSevere Thunderstorm WarningABQColfax, Union63 min
May 23, 5:00 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance60 min
May 23, 5:05 PM MDTSpecial Weather StatementABQSanta Fe25 min
May 23, 5:10 PM MDTSpecial Weather StatementABQLincoln35 min
May 23, 5:18 PM MDTSpecial Weather StatementABQGuadalupe42 min
May 23, 5:29 PM MDTSevere Thunderstorm WarningABQLincoln61 min
May 23, 5:33 PM MDTSpecial Weather StatementABQTorrance42 min
May 23, 5:46 PM MDTSpecial Weather StatementABQTorrance44 min
May 23, 5:55 PM MDTSpecial Weather StatementABQColfax50 min
May 23, 5:57 PM MDTSpecial Weather StatementABQMora33 min
May 23, 5:58 PM MDTSpecial Weather StatementABQGuadalupe47 min
May 23, 5:59 PM MDTSpecial Weather StatementABQLincoln46 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.